MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON BALLAST SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON BALLAST SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 25740018560
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.Device evaluation summary: product analysis #(b)(4):part # 25740018560 lot # ca20f110 visual and optical inspection confirmed the tulip of the bones screw has been splayed/bent from bend stress overload.A: select patient information cannot be included in regulatory report due to regional privacy regulations.G2: the country of the event is japan.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a healthcare professional(hcp) via a manufacturer representative regarding a spinal device used in sacral fracture.It was reported that when the set screw was tightened to the ballast screw, the set screw entered at an angle, and the final tightening could not be done.It was pointed out that the screw head was broken.The operation was successfully completed by replacing it with another screw.Level at which implant was performed l5/iliac.There were no patient symptoms or complications associated with this event.Hence, no further complications were reported/anticipated.Additional information was received from the manufacturer representative that the product came in contact with the patient.Additional information was received from the manufacturer representative that there was no malfunction with the set screws.

Brand Name
CD HORIZON BALLAST SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21133002
Report Number1030489-2025-00184
Device Sequence Number7516768
Product Code NKB
UDI-Device Identifier00643169414891
UDI-Public00643169414891
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25740018560
Device Catalogue Number25740018560
Device Lot NumberCA20F110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2023
Initial Report FDA Received Date01/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown